| Model Number |
72404011 |
| Medical Device Problem Codes |
Mechanical Problem (1384); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/06/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that this inflatable penile prosthesis (ipp) was not working properly.Two weeks later a revision surgery was performed, upon examination a crack in the pump connecting tube was found.The device was explanted and replaced.No patient complications were reported.
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this inflatable penile prosthesis (ipp) underwent a thorough analysis.Both cylinders were visually inspected and underwent leak testing.No visual damages nor abnormalities were found in neither component.Both cylinders passed leak testing.In addition, both rear tip extenders passed visual inspection as no damages nor abnormalities were found.The pump was visually inspected and underwent leak and functional testing.The pump passed visual inspection and leak testing; however, it did not pass functional testing.The reservoir component was visually inspected and underwent leak testing.The reservoir kink resistant tubing had a hole consistent with sharp instrument damage.Based on the information available and analysis results, the pump not passing the functional test could have caused or contributed to the reported clinical observation of mechanical issue; therefore, a conclusion code of cause traced to component failure was assigned to this investigation.
Event or Problem Description